Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 150, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 10, 2008, 4:17 PM CDT for Covington County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2008, 4:17 PM CDT (21:17 UTC)
- Expired
- Jun 10, 2008, 4:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Covington County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.3 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1748 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 102117 SVRMOB ALC039-102145- /O.NEW.KMOB.SV.W.0150.080610T2117Z-080610T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 417 PM CDT TUE JUN 10 2008 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA... * UNTIL 445 PM CDT * AT 415 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BABBIE...OR ABOUT 9 MILES SOUTHEAST OF ANDALUSIA...AND MOVING EAST AT 9 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BABBIE BY 430 PM CDT... GREEN BAY BY 440 PM CDT... ONYCHA BY 445 PM CDT... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS SLOW MOVING STORM. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AS WELL AS PONDING OF WATER ON AREA ROADWAYS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. REMEMBER...TURN AROUND AND DONT DROWN LAT...LON 3135 8627 3115 8625 3114 8644 3135 8645 TIME...MOT...LOC 2117Z 266DEG 8KT 3124 8636 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:50 PM CDT, 27 minutes earlier.
Area forecast discussion, Jun 10, 3:50 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 350 PM CDT TUE JUN 10 2008 .SHORT TERM TONIGHT THROUGH FRIDAY NIGHT...UPPER SHORTWAVE PASSING OVER THE FORECAST AREA WILL WEAKEN...FOLLOWED BY THE REBUILDING OF A WEAK UPPER RIDGE. A SOUTHERLY LOW LEVEL FLOW WILL PERSIST THROUGH THE SHORT TERM AS SURFACE-BASED HIGH PRESSURE REMAINS ACROSS THE WESTERN ATLANTIC AND NORTHEAST GULF OF MEXICO. WILL HAVE DIURNALLY DRIVEN CONVECTION EACH MORNING AND AFTERNOON...INITIATED BY DECREASING STABILITY AND SEA BREEZE DEVELOPMENT. COLLIDING OUTFLOW BOUNDARIES WILL ALSO HELP INITIATE FURTHER STRONGER STORMS. MLCAPES BETWEEN 1000-1500 J/KG SHOULD LEAD TO A FEW OF THE PULSE-TYPE THUNDERSTORMS BECOMING STRONG TO SEVERE IF SUSTAINED UPDRAFTS EXIST IN THE HAIL GROWTH REGION BETWEEN H60 AND H40. MARGINAL HAIL UP TO PENNY SIZE AND DAMAGING WET MICRO-BURST WINDS WILL AGAIN BE THE MAY THREATS. WENT WITH A BLEND OF MAV/MET TEMP GUID FIRST FIVE PERIODS. /22 && .LONG TERM SATURDAY THROUGH TUESDAY...A FULL-SCALE PATTERN CHANGE TAKES PLACE LATE IN THE WEEK INTO THE WEEKEND AS A TROUGH DEVELOPS OVER THE EASTERN STATES. THIS WILL SHOVE THE RIDGE OF HIGH PRESSURE WESTWARD AND ALLOW A WEAKENING FRONT TO MOVE INTO THE SOUTHEASTERN STATES SATURDAY AND SUNDAY. THIS FRONT WILL LIKELY STALL JUST TO THE NORTH OR OVER THE AREA OVER THE WEEKEND AND WHEN COMBINED WITH THE SEABREEZE...WILL PROVIDE AN ADDITIONAL FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT THROUGH THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK. ABUNDANT CLOUDS AND PRECIPITATION WILL HOLD TEMPS NEAR OR SLIGHTLY BELOW CLIMATOLOGICAL VALUES THROUGH MUCH OF THE EXTENDED. /13 && .MARINE...HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL GRADUALLY WEAKEN THROUGH THE REMAINDER OF THE WEEK. A LIGHT SOUTHERLY WIND FLOW...MOSTLY DURING THE AFTERNOON AND EVENING HOURS...CAN BE EXPECTED THROUGH FRIDAY...BECOMING WEST TO SOUTHWEST DURING THE DAY OVER THE WEEKEND. SHOWERS AND THUNDERSTORMS WILL BE BETTER DEVELOPED THROUGH THE REMAINDER OF THE WEEK. WINDS AND SEAS WILL BE HIGHER NEAR SHOWERS AND THUNDERSTORMS THROUGH THE FORECAST PERIOD. /32 && .FIRE...SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED THROUGH THE FORECAST PERIOD. A LIGHT SOUTH TO SOUTHEAST WIND FLOW WILL MAINTAIN ABUNDANT LOW LEVEL MOISTURE OVER THE REGION WITH AFTERNOON RELATIVE HUMIDITY VALUES REMAINING GENERALLY NO LOWER THAN AROUND 50 PERCENT. /22 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 71 88 71 89 / 30 40 30 30 PENSACOLA 73 89 74 88 / 20 40 30 30 DESTIN 75 87 76 87 / 20 40 30 30 EVERGREEN 68 89 68 90 / 20 50 30 30 WAYNESBORO 68 89 69 90 / 30 40 30 30 CAMDEN 68 89 69 90 / 30 50 30 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 10, 5:30 AM CDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 530 AM CDT TUE JUN 10 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-111200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 530 AM CDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND INLAND SOUTHEAST MISSISSIPPI. THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ALONG THE COAST THIS MORNING ARE EXPECTED TO REDEVELOP NEAR THE INTERSTATE 10 CORRIDOR LATER THIS MORNING AND DRIFT NORTH THROUGH THE AFTERNOON. A FEW STORMS CAPABLE OF PRODUCING HEAVY RAIN AND STRONG GUSTY WINDS. THE BETTER CHANCE OF STRONG STORMS WILL BE OVER THE NORTHWEST ZONES...MAINLY WEST OF A CAMDEN TO LEAKESVILLE LINE AND OVER THE SOUTHEAST...EAST OF A PENSACOLA TO GREENVILLE LINE. ALONG WITH THE RISK OF STRONG GUSTY WINDS AND LOCALIZED HEAVY RAIN...FREQUENT LIGHTNING WILL OCCUR WITH THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP BY MID MORNING WEDNESDAY. A FEW STORMS CAPABLE OF PRODUCING STRONG GUSTY WINDS...HEAVY RAIN AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 10, 1:58 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
158 PM CDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM HAIL 5 SE MOBILE AIRPORT 30.63N 88.18W
06/10/2008 M0.88 INCH MOBILE AL NWS EMPLOYEE
NICKEL SIZE HAIL REPORTED ON COTTAGE HILL NEAR HILLCREST
ROAD.
&&
JVWSpecial weather statement, Jun 10, 1:59 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 159 PM CDT TUE JUN 10 2008 ALZ061-063-101930- UPPER MOBILE-LOWER MOBILE- 159 PM CDT TUE JUN 10 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER MOBILE COUNTY... AT 153 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR BIG CREEK LAKE...AND MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BIG CREEK LAKE DAM...LOTT AND COLEMAN DAIRY RO...SEMMES...SNOW AND TANNER WILLIAMS AND MOBILE AIRPORT THROUGH 230 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 10, 2:05 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 205 PM CDT TUE JUN 10 2008 ALZ056-101930- CONECUH- 205 PM CDT TUE JUN 10 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER CONECUH COUNTY... AT 203 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR BELLEVILLE...AND MOVING NORTHEAST AT 9 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BELLEVILLE...NICHBURG AND LOREE THROUGH 230 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 10, 2:07 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 207 PM CDT TUE JUN 10 2008 ALZ055-056-059-101930- ESCAMBIA-CONECUH-MONROE- 207 PM CDT TUE JUN 10 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA...CONECUH AND MONROE COUNTIES... AT 158 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES SOUTHWEST OF URIAH...AND MOVING NORTHEAST AT 21 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... GOODWAY AND MEGARGEL THROUGH 230 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jun 10, 3:02 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 302 PM CDT TUE JUN 10 2008 ALZ056-057-102030- CONECUH-BUTLER- 302 PM CDT TUE JUN 10 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER CONECUH AND BUTLER COUNTIES... AT 258 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES NORTHWEST OF I65 AND CR 7...AND MOVING EAST AT 5 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... I65 AND CR 7...GARLAND AND STARLINGTON THROUGH 330 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 10, 3:31 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 331 PM CDT TUE JUN 10 2008 ALZ056-059-060-102115- ESCAMBIA-COVINGTON-CONECUH- 331 PM CDT TUE JUN 10 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA...COVINGTON AND CONECUH COUNTIES... AT 328 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR US 29 AND CR 43...AND MOVING EAST AT 9 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BRADLEY...BROOKLYN...DIXIE AND PLEASANT HOME THROUGH 415 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 1:36 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 39 min |
| Jun 10, 1:40 PM CDT | Flash Flood Warning | MOB | Mobile | 65 min |
| Jun 10, 1:42 PM CDT | Special Marine Warning | MOB | 33 min | |
| Jun 10, 2:39 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 20 min |
| Jun 10, 2:54 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 36 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.